Young adults who end up in emergency room after taking Adderall, Ritalin & other stimulants quadruples

New Sign of Stimulants’ Toll on Young

New York Times, August 8, 2013
by SABRINA TAVERNISE

ritalin1The number of young adults who end up in the emergency room after taking Adderall, Ritalin or other such stimulants has quadrupled in recent years, federal health officials said Thursday, fresh evidence of the unexpected consequences that can result from the wide use of medicines for conditions like attention deficit disorder.

The number of emergency room visits related to stimulants among people ages 18 to 34 increased to 23,000 in 2011, from 5,600 in 2005, according to national data from the Substance Abuse and Mental Health Services Administration, a branch of the Department of Health and Human Services. Peter J. Delany, the director of the office that oversees statistics for the administration, said the rise was particularly pronounced among 18- to 25-year-olds. He said it was part of a broader pattern of negative health effects from prescription drug abuse across American society.

Read the rest of the article here

Click image below  for all documented side effects, drug regulatory agency warnings & studies on ADHD drugs

Ritalin pills and warning label.